MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Model Number G43857
Medical Device Problem Codes Off-Label Use (1494); Delivery System Failure (2905)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #p050017/s002 and s003.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation pending, a follow up mdr will be submitted with the investigation conclusions.
 
Event or Problem Description
As reported to customer relations: "stent failed to deploy.On second device attempt (g43857, from lot # c1354628), same difficulties occurred but the physician was still able to ultimately deploy the stent.Stent outer catheter detached from the hub.Managed to hold one of them by holding blue outer catheter to the hub.Retrieved system of 2nd device as well, and both systems are available for return.".
 
Event or Problem Description
This follow up report is being submitted to update the investigation results as reported to customer relations: "stent failed to deploy.On second device attempt (g43857, from lot # c1354628), same difficulties occurred but the physician was still able to ultimately deploy the stent.Stent outer catheter detached from the hub.Managed to hold one of them by holding blue outer catheter to the hub.Retrieved system of 2nd device as well, and both systems are available for return.".
 
Additional Manufacturer Narrative
Pma/510(k) #p050017/s002 and s003.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(6).Cook medical incorporated (cmi) (b)(4).Importer site establishment registration number: (b)(4).Problem statement: as reported to customer relations: "stent failed to deploy.On second device attempt (g43857, from lot # c1354628), same difficulties occurred but the physician was still able to ultimately deploy the stent.Stent outer catheter detached from the hub.Managed to hold one of them by holding blue outer catheter to the hub.Retrieved system of 2nd device as well, and both systems are available for return." device evaluation: the ziv6-35-80-8-60 device involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document based investigation was conducted.There are two devices and complaint files linked to this occurrence.Refer to complaint file (b)(4) for details of the second complaint device.From customer testimony, it is known that the complaint device was advanced over a terumo benson wire guide of unknown diameter.Resistance was not encountered during deployment.The device was used in the biliary tree.Pre-dilation was not conducted prior to stent deployment the device was flushed prior to use.Of the two devices used in the procedure, only one was implanted in the patient.The device related to this occurrence underwent a laboratory evaluation on the 14th june 2018.On evaluation of the returned device, it was noted that the device was returned with a stent, and the stent was already deployed.The flexor was found to be separated from the device handle at the white connector cap.The device was returned with a wire guide still loaded in the device lumen.The wire guide was 0.0345¿ diameter, and was undamaged.The flexor length was 80.5cm, which was within specification of 80cm +1.3cm -0.8cm.The stent was measured as 6cm long, and was undamaged (ref att.'images').The stent was later identified to be related to the complaint device for (b)(4).Complaint is confirmed as the failure was verified in the laboratory.The flexor was found to be separated from the device handle at the white connector cap.Possible causes for this occurrence could include the use of the device in a non-indicated location.From customer testimony, the device was used in the biliary tree.This could have created high deployment forces, and caused or contributed to the flexor separating from the handle.However, as the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.The following is stated in the product instruction for use: "the zilver vascular stent is intended for use as an adjunct to percutaneous transluminal angioplasty (pta) in the treatment of symptomatic vascular disease of the iliac arteries.It may be noted that project (b)(4) has been initiated to prevent the reoccurrence of handle/flexor separation.Document review prior to distribution all zilver vascular 635 devices are subject to visual inspection and functional checks to ensure device integrity as per fqc.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with this lot number.Summary: complaint is confirmed as the failure was verified in the laboratory.The flexor was found to be separated from the device handle at the white connector cap.The risk was determined to be no risk (category iii).According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The procedure was completed with another device.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER 635 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
national technology park
limerick
MDR Report Key7590740
Report Number3001845648-2018-00262
Device Sequence Number16211956
Product Code NIO
UDI-Device Identifier10827002438573
UDI-Public(01)10827002438573(17)200511(10)C1354628
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2020
Device Model NumberG43857
Device Catalogue NumberZIV6-35-80-8-60
Device Lot NumberC1354628
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/12/2018
Event Location Hospital
Initial Date Received by Manufacturer 05/18/2018
Supplement Date Received by Manufacturer06/12/2018
Initial Report FDA Received Date06/12/2018
Supplement Report FDA Received Date07/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1